MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84591
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the outer shaft broke.A direxion hi-flo catheter was selected for use in an embolization procedure.The outer shaft of the catheter broke while inside the patient during the procedure.The device was removed and exchanged for a new device, same model.The procedure was completed.There were no patient complications.
 
Event or Problem Description
It was reported that the outer shaft broke.A direxion hi-flo catheter was selected for use in an embolization procedure.The outer shaft of the catheter broke while inside the patient during the procedure.The device was removed and exchanged for a new device, same model.The procedure was completed.There were no patient complications.It was further reported that both the inner lumen and nickel shaft were fractured.
 
Additional Manufacturer Narrative
Device eval by mfr: the device was received and analysis completed.Returned product consisted of a direxion hi flo microcatheter.Inspection of the device revealed a nickel shaft fracture, multiple shaft kinks and stretching.Inspection of the device revealed a nickel shaft fracture and stretching located at the strain relief to 4 cm from the strain relief.Inspection of the returned device revealed a nickel shaft fracture, multiple shaft kinks and stretching.

Brand Name
DIREXION HI-FLO FATHOM-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19983624
Report Number2124215-2024-49407
Device Sequence Number11444406
Product Code KRA
UDI-Device Identifier08714729839712
UDI-Public08714729839712
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2025
Device Model Number84591
Device Catalogue Number84591
Device Lot Number0031153338
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer08/20/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight85 KG